Yes, this would not be regarded as a usual side effect of this medicine. Relative to cognitive functioning (e.g., memory), there is no assurance you would return to baseline. But the only way to know is to try if your prescribing physician thinks it is prudent. Balancing the 'pros' and 'cons' is always a challenge with medications.
I had very sim reaction to that drug, They really did not know enough about this drug when it was first perscibed to paitiants , Topamax , Neuronton ,sorry type Os no glasses, GABA drugs can be used for many different reasons, For neurological pain, seizures, bipolar disorder,, at times they replace drugs like depakot as that drug has very negative side effects like wiegh gain tremmer,blood sugar problems ,etc, also depending on other drugs you are on it can and is used as a booster, so it may be increasing the side effects of other drugs even herbs or supplements you take. I would try to wean off of it. Also a neurologist might be a good person to talk to. First it was my right shoulder, then ,,my left, I have had neck and back surgury. My pain is caused by cervical compression. But both me and the neurologist over rode the ortho Docs decision to keep me on it. My knees and other joints were being affected also. I am better now being off Topamax it's a pretty heavy drug. And there are others to replace it, Please don't stack drugs on top of it.I most always consult my neuro surgeon about pain or adding or removing other drugs, I doesnot hurt to go to another doctor, or even another type of surgeon for some input or second opinion. The best 120 bucks I have ever paid. Feel better, all my best.